Evidence map›Paper›PMID 42663858›Full record

ArticleDermatology and therapy2026

Prophylactic Medium-Class Topical Steroids are Associated with a Lower Incidence of Capecitabine-Induced Hand-Foot Syndrome in Patients with Colorectal Cancer.

Yohei Iimura, Yuka Ahiko, Satoko Monma, Naoki Sakuyama, Susumu Aikou, Dai Shida, Seiichiro Kuroda

Abstract read
In one paragraph

Article in Dermatology and therapy, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors.

Yohei IimuraDepartment of Pharmacy, The IMSUT Hospital, The Institute of Medical Science, The University of Tokyo, 4-6-1, Shirokanedai, Minato-Ku, Tokyo, 108-8639, Japan. youhei0519@g.ecc.u-tokyo.ac.jp.ORCID http://orcid.org/0000-0002-3473-8244
Yuka AhikoDivision of Frontier Surgery, The Institute of Medical Science, The University of Tokyo, Tokyo, Japan.
Satoko MonmaDivision of Frontier Surgery, The Institute of Medical Science, The University of Tokyo, Tokyo, Japan.
Naoki SakuyamaDivision of Frontier Surgery, The Institute of Medical Science, The University of Tokyo, Tokyo, Japan.
Susumu AikouDivision of Frontier Surgery, The Institute of Medical Science, The University of Tokyo, Tokyo, Japan.
Dai ShidaDivision of Frontier Surgery, The Institute of Medical Science, The University of Tokyo, Tokyo, Japan.
Seiichiro KurodaDepartment of Pharmacy, The IMSUT Hospital, The Institute of Medical Science, The University of Tokyo, 4-6-1, Shirokanedai, Minato-Ku, Tokyo, 108-8639, Japan.

Funding

Japan Agency for Medical Research 24ck0106978h0001
6 · The paper itself

Abstract

introductionThere is limited clinical research evaluating the role of topical corticosteroids in preventing hand-foot syndrome (HFS) caused by capecitabine. Although the precise cause of HFS remains unclear, inflammatory mechanisms are thought to contribute to its development. This study investigated whether prophylactic use of a medium-class topical corticosteroid was associated with a lower incidence of capecitabine-related HFS in patients with colorectal cancer.

methodsWe retrospectively assessed 78 patients prescribed medium-class topical steroids as a preventive against HFS associated with capecitabine and 32 topical steroid-free patients undergoing capecitabine-based chemotherapy. We evaluated the incidence of each grade of HFS during chemotherapy.

resultsBetween January 2022 and March 2025, 110 patients were enrolled in the study. Grade ≥ 2 HFS occurred in 23.1% of patients in the medium-class topical steroid group and 50.0% of patients in the topical steroid-free group (OR, 0.30; 95% CI 0.13-0.72; P = 0.012, Fisher's exact test). The incidence of other capecitabine-related adverse events did not differ significantly between the groups.

conclusionOur findings suggest that prophylactic use of medium-class topical steroids was associated with a lower incidence of capecitabine-induced hand-foot syndrome. Prospective randomized studies are warranted to confirm these findings.

Indexed as

Adjuvant chemotherapyCapecitabine-induced hand-foot syndromeColorectal cancerMedium-class topical steroids

Identifiers

PMID42663858
PMCPMC13650209

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.